# SDR 2005UALA00379

- Difficulty date: April 18, 2005
- Submitted: April 26, 2005
- Operation: Air carrier
- Aircraft: N784UA
- Make and model: Boeing 777222
- Aircraft serial: 26951
- Aircraft time: 36,108 hours, 5,479 cycles
- Engine: Pwa PW4090
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Location: Right
- Stage of operation: CR
- How discovered: 9
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

RT ENG HAD A SMALL POWER SURGE, ALL INDICATIONS NORMAL SHORTLY THEREAFTER AND REMAINED THAT WAY 5 HRS LATER.  APPARENTLY THE MM STATES THAT ATMOSPHERIC CONDS (LIGHTNING) COULD CAUSE THIS.  THE ACFT WAS IN VICINITY OF LIGHTNING AT THE TIME (AT FL350.)  ENGINE REPLACED. SHOP TEARDOWN REVEALED BIRD REMAINS IN LPC. HPC SUFFERED RESULTANT BLADE/STATOR AIRFOIL DAMAGE. BIRD STRIKE MUST HAVE OCCURRED EARLIER, RESULTING IN A LOSS OF SURGE MARGIN. SUBSEQUENT OPERATION IN CLOSE PROXIMITY TO LIGHTNING RESULTED IN A TRANSIENT OPERATING LINE SHIFT SUFFICIENT TO CAUSE THE SURGE.
